MAUDE Adverse Event Report: ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE

ATRIUM MEDICAL CORPORATION I-CAST COVERED STENT; PROSTHESIS, TRACHEAL, EXPANDABLE
Model Number 85453
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Restenosis (4576)
Date of Event 01/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
On completion of the investigation a follow up report will be submitted.
 
Event or Problem Description
Event: on an angiogram performed (b)(6) 2020 (54 days post-procedure), an occlusion of the right renal (in-stent) was observed.On the day following observation of the right renal stent occlusion, the patient was treated by performing a thrombectomy and placing a 6 mm x 29 mm vbx into the right renal artery over the previously placed icast stent and flared into the aorta with a 10 mm balloon.A post-procedure arteriogram demonstrated restoration of flow with no endoleaks.On a ct performed (b)(6) 2020 (363 days post-procedure), an occlusion of the right renal (in-stent) was observed.On (b)(6) 2020, procedure angiography revealed stenosis of the native vessel beyond the atrium stent as well as occlusion within the stent.A viabahn 6mm x 2.5 cm stent was deployed in the right renal artery.Post-stent dilatation was performed with a 5 mm balloon.A post-procedure arteriogram demonstrated restoration of flow.
 
Event or Problem Description
N/a.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
This complaint is associated with the zenith® p branch® pivotal study, which is a clinical trial approved by fda to study the safety and effectiveness of the zenith® p branch® endovascular graft in combination with the atrium icast¿ covered stents in the treatment of abdominal aortic aneurysms.Clinicaltrials.Gov identifier: (b)(4).Additional correspondence shows that the procedure using the icast covered stent was for a juxtarenal aneurysm and that the right renal artery was not stenotic prior to the procedure.As there were no images provided of the occlusion the complaint cannot be confirmed.After the first claim of an occlusion of the right renal stent the physician placed a gore viaban stent within the icast covered stent and by conducting a thrombectomy.Based on an additional ct scan the renal artery had occluded again almost a year later.It is unknown as to why the right renal artery has continued to occlude but it is possible that the p-branch graft has migrated disrupting the stents within the fenestration and right renal artery.This cannot be confirmed however without imaging from the case.Based on the details of the complaint the cause of the occlusion of the right renal stent cannot be directly related to the icast covered stent.The root cause likely attributed to the operational context.A review of applicable device history records was conducted.There were no related non conformances noted during this build of devices or indications of any manufacturing defect that could have contributed to the issue.After review of the details of the complaint provided, as well as review of the published clinical literature as cited in the complaint¿s medical assessment that highlights the possible risks and complications known to occur following placement of icast¿ balloon expandable covered stent in the renal artery through a fenestration of the zenith® p-branch® graft, one can infer the unfortunate injuries suffered by this patient are potentially multifactorial and getinge¿s icast¿ balloon expandable covered stent was not the only attributing factor.The factors likely include but are not limited to, renal artery tortuosity, excessive manipulation and use of force during device placement, restenosis of stented lesion and systemic embolization.Based on the details of the complaint and investigation conducted, it is likely that the complaint is an artifact of the operational context.H3 other text : device not available for return.

Brand Name
I-CAST COVERED STENT
Common Device Name
PROSTHESIS, TRACHEAL, EXPANDABLE
Manufacturer (Section D)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer (Section G)
ATRIUM MEDICAL CORPORATION
40 continental blvd
merrimack NH
Manufacturer Contact
lori gosselin
40 continental blvd
merrimack, NH 
MDR Report Key11676067
Report Number3011175548-2021-00412
Device Sequence Number16889190
Product Code JCT
UDI-Device Identifier00650862854534
UDI-Public00650862854534
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K050814
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Study,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/21/2022
Device Model Number85453
Device Catalogue Number85453
Device Lot Number448077
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/09/2021
Supplement Date Received by Manufacturer05/10/2021
10/18/2022
Initial Report FDA Received Date04/15/2021
Supplement Report FDA Received Date05/13/2021
10/26/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/25/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VBX AND VIABAHN STENTS; VBX AND VIABAHN STENTS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexMale
Patient Weight78 KG